For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

Nexium Side Effects

If you've used Nexium, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Developed allergic reaction after 14 years
9/12/2012
I have been taking Nexium for about 14 years. I have been having hives and sores and red bloches spots on my face the last 3 weeks. This past week I started Itching so Bad I had to take Benidril to ease it. My Hair itched really bad but no rash. I have a dry Cough. I woke up with my left eye swelled and got relief with Benidril. So I stopped the Nexium last night and my skin on my face over night turned back to normal color still dry yet. The Itch is eased up and I am going to my Doctor Friday to get changed to something else but most of the things before Nexium make me sick or do not work. Had all of them. But the fact that this can make your Eyes get blury and your face red is very scary.

The doctor gave me cream for my face 8 months ago and it cleared up after use each time, but once I started itching all over and breaking out the red blotches on my face would not go away till I stopped Nexium. Over night as it slowly leaves my System my face has emproved amazingly close to Normal and the itching everywhere is getting better. So far I have not had much reflux but have a appoinment for the doctor this Friday. Meanwhile I am eating Greek Yogart and stomach easing stuff. Just about every thing talked about has been happening to me. And from Being upset My type II diabettes Blood sugar which is under control completely to normal levels with out any meds jumbed this morning from the effects of this.
Dave


Effects of Nexium
9/15/2012
I just recentlly started taking nexium this is my 2nd day. After reading all of the comments I am very scared to continue to take the nexium. I am just going to go get some prilosec over the counter and Watch my carbs and sugar intake. And I am going to stop taking the nexium becouse of all the bad side effects of long term use. Thanks to all the people that commented on such a bad drug.
Karen

AskDocWeb: It is helpful to make a distinction between long term and short term effects. It is possible to get the short term benefits without taking the drug long term. Many drugs are beneficial when used short term and dangerous when used long term. In any case, you should always talk to your doctor before making any changes in your treatment plan.


Is PriloSec the same as Nexium?
9/20/2012
Askdocweb; why didnt you tell Karen (9-15-12) that PriloSec is basically the same as Nexium and has the same side effects???? An the same company makes both of these drugs.
Concerned

AskDocWeb: Saying that two drugs (or any two substances) are basically the same is not equal to saying that they are exactly the same. There are differences that make a difference for some patients. The difference may be just a little isomer but it certainly makes a big difference for some patients. Prilosec is omeprazole, and Nexium is esomeprazole. These may sound similar (PPIs often have similar names) but they are not the same thing. Nexium is a newer drug that requires a prescription and Prilosec is sold over-the-counter. Some people may get relief from over the counter Prilosec and that is great but for those that need something stronger they may require prescription Nexium. Over the counter drugs are not as powerful.

We are aware that some doctors believe that there is no difference in PPIs but the patients that use them say different. What would you say so someone who complained about being given false information by their GI who said it would be pointless to try another PPI since the one they were on didn't help? That patient was mad because they waited months before trying nexium and finding relief. They went through months of discomfort needlessly.


Nausea in the morning
9/21/2012
I'm taking Nexium 20mg for 15 days at night. I'm having nauseas - specially in the morning. Is this normal?
Madalena

AskDocWeb: According to the manufacturer less than one percent of patients using Nexium experience nausea. (Physician's Desk Reference)


Severe abdominal pain
9/23/2012
I was diagnosed with severe gasritis and was initially prescribed prilosec. Which I purchased cvs generic capsule. Months later I discovered they had a pill inside the capsule, which had never dissolved and were passing in my stool. Dr then gave me nexium. I have been taking for three days and have developed severe upper abdomal pain by my ribs. I also take liptor and align. Should I discontinue the nexium and purchase name brand prilosec?
Cheryl

AskDocWeb: Abdominal pain is listed as one of the possible side effects of Nexium. Any symptom that becomes severe should be reported to your doctor.


Weight gain
9/27/2012
Have been on Nexium 40mg twice daily for 3 weeks. Have had a 13lb weight increase even though food and caloric intake has not increased. I am so distressed over the weight gain. Dr is treating 7 ulcers with the Nexium.
Stef


Excessive thirst
10/3/2012
Hi. I've been on nexium 40mg since 25 jul 12. Had to stop it for a week and take the h.pylori package to treat near borderline h.pylori after having taken. had the blood test for h.pylori after having taken 29 tablets of 40mg nexium. it didn't cross my doctor's ears that might have that infection untill about 3 weeks after i was put on nexium 40 mg once a day. anyways it's been about 4 weeks that i'm back on nexium 40mg once a day. i had 46 tabs of 40 mg nexium left when i finished the h.pylori package and my doctor prescribed 30 more cause he didn't think 46 of them is enough for me. anyways i have excessive thrist which i didn't before i started getting treated for GERD with these drugs (nexium and h.pylori package). could this be a side effect of these drugs? will it go away when i stop taking the nexium? thanks. Bye
Pegah

AskDocWeb: Extreme thirst is listed as one of the rare but serious side effect that should be reported to your doctor. If you have more than a little diarrhea it can cause low blood potassium levels, which can lead to dehydration and excessive thirst. If you suspect low potassium you can add bananas, apricots, and other potassium-abundant fruits or vegetables to your daily diet.

Read more feedback about Nexium.

Report - 54 - 55 - Page 56 - 57 - 58 - 59 - Last Page 67


If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page